Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 74, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 15, 2014, 6:01 PM EDT for 4 counties in South Carolina. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2014, 6:01 PM EDT (22:01 UTC)
- Expired
- Jul 15, 2014, 7:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 6:07 PM EDT | TSTM WND DMG | 1 Nnw Moncks Corner, SC | SC HIGHWAY PATROL REPORTS A TREE DOWN AT THE INTERSECTION OF KITFIELD ROAD AND BROUGHTON ROAD. |
| Jul 15, 6:24 PM EDT | TSTM WND DMG | 1 Sw Knightsville, SC | TWO TO FOUR HOMES WITH MINOR SHINGLE AND SIDING DAMAGE AT THE 200 BLOCK OF SCOTCH RANGE ROAD. |
| Jul 15, 6:26 PM EDT | TSTM WND DMG | 2 Wsw Knightsville, SC | LARGE TREE DOWN ON TWIN LAKES DRIVE. |
| Jul 15, 6:28 PM EDT | TSTM WND DMG | 1 E Knightsville, SC | LARGE TREE LIMBS BROKEN OFF OF A PEAR TREE. |
| Jul 15, 6:30 PM EDT | TSTM WND DMG | 1 Nw Summerville, SC | ONE TREE DOWN NEAR THE INTERSECTION OF WEST RICHARDSON AVE AND PARSONS ROAD. |
| Jul 15, 7:08 PM EDT | TSTM WND DMG | 6 Wnw Jamestown, SC | TREE DOWN AT THE INTERSECTION OF VON HOLLEN ROAD AND SANTEE RIVER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 987 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134
WUUS52 KCHS 152201
SVRCHS
SCC015-019-029-035-152300-
/O.NEW.KCHS.SV.W.0074.140715T2201Z-140715T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
601 PM EDT TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 700 PM EDT
* AT 601 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
ALONG A LINE EXTENDING FROM 20 MILES WEST OF DORCHESTER TO 9 MILES
WEST OF GIVHANS FERRY STATE PARK TO 7 MILES SOUTHWEST OF ADAMS
RUN...MOVING NORTHEAST AT 45 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
JACKSONBORO...ADAMS RUN...GIVHANS FERRY STATE PARK...DORCHESTER...
RAVENEL...GIVHANS...SUMMERVILLE AIRPORT...SLANDS BRIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3261 8045 3276 8049 3304 8040 3308 8046
3312 8048 3327 8039 3326 8037 3328 8035
3327 8031 3330 8026 3345 8022 3345 8015
3349 8015 3350 8013 3350 7997 3339 7983
3338 7978 3332 7974 3327 7956 3324 7950
TIME...MOT...LOC 2201Z 226DEG 39KT 3321 8071 3306 8050
3268 8041
$$1 follow-up statement
007
WWUS52 KCHS 152219
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
619 PM EDT TUE JUL 15 2014
SCC015-019-029-035-152300-
/O.CON.KCHS.SV.W.0074.000000T0000Z-140715T2300Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-
619 PM EDT TUE JUL 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR PORTIONS OF DORCHESTER...CHARLESTON...BERKELEY AND COLLETON
COUNTIES...
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
11 MILES NORTHWEST OF FRANCIS BEIDLER FOREST TO DORCHESTER TO
CLUBHOUSE CROSSROADS...MOVING NORTHEAST AT 45 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...BONNEAU...BONNEAU BEACH...CHARLESTON INTL AIRPORT...COLLEGE
PARK...CROSS...DELEMAR CROSSROADS...DORCHESTER...EADYTOWN...
GIVHANS...GOOSE CREEK...HANAHAN...HUGER...JACKSONBORO...JAMESTOWN...
JEDBURG...KNIGHTSVILLE...LADSON...MONCKS CORNER...PINOPOLIS...
RAVENEL...RIDGEVILLE...SAINT STEPHEN...SANGAREE...SUMMERVILLE...
ARCHDALE...CROWFIELD PLANTATION...EASTERN LAKE MARION...GIVHANS FERRY
STATE PARK...MAGNOLIA GARDENS...MIDDLETON PLACE...NAVAL WEAPONS
STATION CHARLESTON...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE
PARK...SLANDS BRIDGE...SOUTHERN LAKE MOULTRIE AND SUMMERVILLE
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3261 8045 3276 8049 3304 8040 3308 8046
3312 8048 3327 8039 3326 8037 3328 8035
3327 8031 3330 8026 3345 8022 3345 8015
3349 8015 3350 8013 3350 7997 3339 7983
3338 7978 3332 7974 3327 7956 3324 7950
TIME...MOT...LOC 2220Z 226DEG 39KT 3332 8049 3314 8033
3292 8030
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 5:40 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 15, 5:40 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 540 PM EDT TUE JUL 15 2014 .SYNOPSIS... A COLD FRONT WILL ADVANCE INTO THE REGION TONIGHT. THE FRONT WILL STALL JUST OFF THE COAST WEDNESDAY INTO THURSDAY BEFORE DISSIPATING. ATLANTIC HIGH PRESSURE WILL REBUILD LATE IN THE WEEK WHILE A TROUGH OF LOW PRESSURE DEVELOPS INLAND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... UPADTED GRIDS AND PRODUCTS TO ACCOUNT FOR SOLID LINE OF CONVECTION AS WELL AS SIGNIFICANT COOLING WHERE CONVECTION HAS OCCURRED. THE LINE SHOULD MOVE THROUGH THE CHARLESTON METRO AREA BETWEEN 630 PM AND 8 PM. THE MAIN LINE SHOULD BE OFFSHORE OVER THE COASTAL WATERS BY MID EVENING WITH RAINFALL DIMINISHING OVER LAND...BUT WITH THE BEST SYNOPTIC FORCING AND THE SURFACE FRONT TRAILING THE LINE BE SEVERAL HOURS...SCATTERED SHOWERS COULD REDEVELOP OVERNIGHT. TEMPS WILL STILL BE MILD OVERNIGHT WITH MINIMUMS NEAR 70 INLAND TO THE MID 70S AT THE COAST. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... MODELS REMAIN IN GENERAL AGREEMENT THAT A COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY BEFORE STALLING JUST OFF THE SOUTHEAST COAST AND DISSIPATING INTO THURSDAY. AS THIS OCCURS...A MUCH DRYER ZONAL FLOW WILL DEVELOP ALOFT AS A BROAD MID/UPPER LVL TROUGH OF LOW PRESSURE SHIFTS OFF THE NORTHEAST COAST. DESPITE DRYER AIR ALOFT...THE PATTERN SHOULD SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS POST FROPA ON WEDNESDAY AS A SOUTHWEST FLOW ALLOWS SOME MOISTURE TO LINGER OVER THE AREA...ESPECIALLY IN SOUTHEAST GEORGIA. HOWEVER...EXPECT MOST ACTIVITY TO REMAIN OFFSHORE NEAR THE VICINITY OF THE STALLING FRONT. BY THURSDAY...SOUNDINGS INDICATE A DEEP POCKET OF UNUSUALLY DRY AIR OVER THE AREA FOR THIS TIME OF YEAR...SUGGESTING RAIN-FREE CONDITIONS THROUGH THURSDAY NIGHT. LIGHT ONSHORE WINDS WILL THEN DEVELOP ON FRIDAY...SUPPORTING AN INCREASE IN CLOUD COVER AS MOISTURE BEGINS TO RETURN OVER THE SOUTHEAST. HOWEVER...DRY AIR OFF THE SFC SHOULD KEEP A RAIN-FREE FORECAST OVER THE AREA TO START OFF THE WEEKEND. OVERALL HIGH TEMPS WILL BE A DEGREE OR TWO COOLER THAN PREVIOUS DAYS ONCE THE FRONT SHIFTS PAST THE AREA. IN GENERAL...AFTERNOON HIGHS WILL RANGE IN THE UPPER 80S TO LOWER 90S...WARMEST INLAND AND TOWARDS THE END OF THE WEEK. OVERNIGHT LOWS WILL GENERALLY RANGE BETWEEN THE MID 60S TO LOW 70S AWAY FROM THE COAST ON WEDNESDAY...THEN GRADUALLY WARM INTO THE UPPER 60S TO LOW/MID 70S AWAY FROM THE COAST BY FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A BROAD UPPER LEVEL TROUGH REBUILDS FOR THE LONG TERM PERIOD WHILE ATLANTIC HIGH PRESSURE STRENGTHENS TO OUR EAST. A PRONOUNCED LEE TROUGH WILL BE IN PLACE THROUGHOUT...PROVIDING AN INCREASE IN LOW LEVEL CONVERGENCE FOR SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HIGHS WILL GENERALLY BE IN THE LOWER 90S WITH LOWS IN THE 70S. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... AHEAD OF AN APPROACHING COLD FRONT...EXPECT AN ACTIVE THUNDERSTORM REGIME FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING. THERE IS A HIGH PROBABILITY FOR BOTH TERMINALS TO BE IMPACTED BY ONE OR MULTIPLE THUNDERSTORMS 20-24Z TIME FRAME...AND ADDITIONAL SHOWERS/THUNDERSTORMS COULD CONTINUE INTO TONIGHT AS THE COLD FRONT/UPPER TROUGH CONTINUE TO INTERACT WITH DEEP MOISTURE OVER THE REGION. I HAVE MADE SOME ADJUSTMENTS ON TIMING OF REDUCED VSBYS OVER THE NEXT 12 HOURS BASED ON NEAR TERM MODEL GUIDANCE AND SATELLITE AND RADAR TRENDS. EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE POSSIBLE DUE TO SHOWERS/THUNDERSTORMS WITH THE GREATEST COVERAGE INTO WEDNESDAY. VFR CONDITIONS ARE THEN EXPECTED THROUGH FRIDAY BEFORE ISOLATED SHOWERS/THUNDERSTORMS RETURN ON SATURDAY. && .MARINE... SOUTHWESTERLY WINDS AHEAD OF THE COLD FRONT TONIGHT WILL GENERALLY BE IN THE 15 TO 20 KNOT RANGE...ALTHOUGH THERE MAY BE SOME HIGHER GUSTS THIS EVENING AHEAD OF THE LINE OF THUNDERSTORMS AS IT MOVES OFFSHORE. WINDS WILL START TO DIMINISH A LITTLE LATE TONIGHT AS THE PRESSURE GRADIENT WEAKENS A BIT. BIGGEST HAZARD TONIGHT WITH BE THE EXPECTED SHOWERS AND THUNDERSTORMS...WITH THE POTENTIAL FOR SOME SHORT FUSED SPECIAL MARINE WARNINGS AND MARINE WEATHER STATEMENTS. SEAS WILL BE AS HIGH AS 5 FEET OVER THE OUTER EDGES OF THE MARINE AREA TONIGHT...BUT...LIKE THE WINDS...SHOULD COME DOWN A BIT BY MORNING AS THE FRONT SLOWS DOWN CONSIDERABLY. A RATHER WEAK PRESSURE PATTERN WILL EXIST WEDNESDAY INTO THURSDAY WITH A FRONT STALLED OVER THE WATERS. THE MAIN CIRCULATION WILL BE A WEAK AFTERNOON SEA BREEZE ALONG THE COAST. A SOUTHERLY FLOW GRADUALLY RETURNS OVER THE WEEKEND AS ATLANTIC HIGH PRESSURE REBUILDS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...FWA SHORT TERM...DPB LONG TERM...JRL AVIATION...FWA MARINE...DPB/FWA
Hazardous weather outlook, Jul 15, 2:44 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 244 PM EDT TUE JUL 15 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-161845- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 244 PM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAIN AND SEVERE THUNDERSTORMS...THUNDERSTORMS WILL PRODUCE HIGH RAINFALL RATES LATE THIS AFTERNOON INTO THIS EVENING. SOME LOCATIONS MAY RECEIVE MULTIPLE THUNDERSTORMS...WHICH COULD RESULT IN ISOLATED RAINFALL AMOUNTS IN EXCESS OF 3 INCHES...CAUSING LOCALIZED FLOODING. ALSO...ISOLATED THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH LOCALIZED DAMAGING WIND GUSTS TO 60 MPH. STAY IN TOUCH WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR ADDITIONAL INFORMATION TODAY. REMAIN ALERT FOR STATEMENTS AND WARNINGS FROM YOUR CHARLESTON NATIONAL WEATHER SERVICE OFFICE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-161845- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 244 PM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS...THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND FREQUENT CLOUD TO WATER LIGHTNING TONIGHT. BOATERS...REMAIN ALERT FOR DETERIORATING WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES INCLUDING POSSIBLE STATEMENTS AND WARNINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 5:19 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT TUE JUL 15 2014
SCZ040-042>044-047-048-152200-
ALLENDALE-BEAUFORT-DORCHESTER-HAMPTON-INLAND COLLETON-INLAND JASPER-
519 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...
DORCHESTER...HAMPTON...JASPER...COLLETON AND BEAUFORT COUNTIES
THROUGH 600 PM EDT...
AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MCPHERSONVILLE TO
MILEY...MOVING NORTH AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MCPHERSONVILLE...FECHTIG...DAVIDSON...BLOUNTVILLE...WHITE HALL...
ISLANDTON...ASHTON...HENDERSONVILLE...RITTER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3307 8055 3274 8062 3265 8069 3250 8120
3303 8109 3310 8094 3307 8090 3309 8088
3310 8089 3313 8089 3328 8062
TIME...MOT...LOC 2120Z 194DEG 22KT 3269 8092 3299 8106Local storm report, Jul 15, 5:22 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM MARINE TSTM WIND 22 ESE RACCOON BLUFF 31.40N 80.87W
07/15/2014 M45 MPH AMZ354 GA BUOY
THUNDERSTORM WIND GUST OF 39 KNOTS... OR 45 MPH.
&&
EVENT NUMBER CHS1400827
RFMLocal storm report, Jul 15, 5:29 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 SSW JASPER 32.33N 80.95W
07/15/2014 JASPER SC PUBLIC
SEVERAL SMALL PINE TREES SNAPPED BY STRONG THUNDERSTORM
WINDS. WINDS ESTIMATED TO BE AROUND 60 MPH.
&&
EVENT NUMBER CHS1400828
RFMSpecial weather statement, Jul 15, 5:45 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
545 PM EDT TUE JUL 15 2014
SCZ044-048-050-152230-
BEAUFORT-CHARLESTON-DORCHESTER-
545 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...COLLETON AND BEAUFORT COUNTIES THROUGH 630 PM EDT...
AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST
OF PARKERS FERRY TO 14 MILES SOUTHWEST OF EDISTO ISLAND...MOVING EAST
AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PARKERS FERRY...CANADY LANDING...ADAMS RUN...BEARS BLUFF...
ROCKVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3264 7996 3254 8017 3256 8019 3253 8035
3250 8033 3240 8045 3250 8035 3242 8045
3250 8036 3255 8042 3262 8039 3262 8043
3265 8039 3273 8045 3287 8040 3296 8018
TIME...MOT...LOC 2145Z 255DEG 19KT 3265 8059 3241 8046Local storm report, Jul 15, 5:49 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG 2 NNE PORT ROYAL 32.40N 80.69W
07/15/2014 BEAUFORT SC PUBLIC
TRAFFIC LIGHT DOWN AROUND THE 1300 BLOCK OF RIBAUT
ROAD.
&&
EVENT NUMBER CHS1400829
RFMLocal storm report, Jul 15, 5:58 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 2 SW THUNDERBOLT 32.02N 81.07W
07/15/2014 CHATHAM GA BROADCAST MEDIA
PUBLIC REPORTED A TREE DOWN ON LAROCHE AVE. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1400830
RJBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:45 PM EDT | Small Craft Advisory | CHS | 6 hr | |
| Jul 15, 12:42 PM EDT | Special Weather Statement | CHS | Colleton | 33 min |
| Jul 15, 1:30 PM EDT | Special Weather Statement | CHS | Berkeley | 30 min |
| Jul 15, 3:57 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 15, 4:10 PM EDT | Special Weather Statement | CHS | Jasper | 50 min |
| Jul 15, 4:30 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 45 min |
| Jul 15, 4:37 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 51 min |
| Jul 15, 4:38 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 52 min |
| Jul 15, 4:40 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 65 min |
| Jul 15, 4:56 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 64 min |
| Jul 15, 5:19 PM EDT | Special Weather Statement | CHS | Colleton | 41 min |
| Jul 15, 5:25 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Dorchester, Hampton, Jasper | 65 min |
| Jul 15, 5:45 PM EDT | Special Weather Statement | CHS | Charleston | 45 min |
| Jul 15, 5:49 PM EDT | Special Marine Warning | CHS | 116 min | |
| Jul 15, 5:58 PM EDT | Areal Flood Advisory | CHS | Berkeley | 2 hr |
| Jul 15, 6:33 PM EDT | Special Weather Statement | CHS | Charleston | 57 min |
| Jul 15, 6:58 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 62 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.